Articles |

Gemfibrozil-Warfarin Drug Interaction Resulting in Profound Hypoprothrombinemia FREE TO VIEW

Joseph P. Rindone; Hai-Chi Keng
Author and Funding Information

From the Veterans Affairs Medical Center, Prescott, Ariz.

Joseph P. Rindone, PharmD, VA Medical Center (119), Prescoth, AZ 86313

1998 by the American College of Chest Physicians

Chest. 1998;114(2):641-642. doi:10.1378/chest.114.2.641
Text Size: A A A
Published online


The following describes a patient on a stable regimen of warfarin who developed severe hypoprothrombinemia and bleeding 4 weeks after starting gemfibrozil. Despite a warning by the manufacturer, only one report of this interaction has been published in the literature. This interaction may be overlooked by clinicians, which may result in a serious bleeding risk for patients on warfarin.




Citing articles are presented as examples only. In non-demo SCM6 implementation, integration with CrossRef’s "Cited By" API will populate this tab (http://www.crossref.org/citedby.html).

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging & repositioning the boxes below.

Find Similar Articles
CHEST Journal Articles
PubMed Articles
Venous thromboembolism (VTE).
University of Michigan Health System | 7/31/2009
  • CHEST Journal
    Print ISSN: 0012-3692
    Online ISSN: 1931-3543